MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BLUSELECT 8.0, REPLACEMENT INNER CANNULA, NON-FEN; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BLUSELECT 8.0, REPLACEMENT INNER CANNULA, NON-FEN; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/856/080
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the inner cannulas failed to secure to the trach.The customer mentioned that this was the second time they had noticed the issue.The first was approximately a month ago.Three boxes of 20 were involved in the event.There was unknown patient involvement and no adverse event reported.
 
Additional Manufacturer Narrative
Investigation summary: twenty (20) returned samples of p/n 101/856/080 from lot: 4435051 were received in unused condition and in their original packaging.The 20 returned samples were visually inspected at 12¿ to 16¿ and normal conditions of illumination.Per visual inspection, no damage was identified in any of the fifty samples returned.A ring gauge test was performed on the 20 returned samples to verify the external diameter ¿click fit od - over bumps¿.All samples failed the ¿minimum¿ ring gauge test.The customer's indicated failure was confirmed.A bluselect tracheostomy tube of the same size (8mm) as the sample returned by the customer was taken and the cannula was inserted to verify if the cannula fit correctly into the tracheostomy tube.The cannula was not correctly fitted into the tube.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Additional Manufacturer Narrative
H6.Codes: updated.Updated investigation and root cause: twenty (20) returned samples of the same part and lot number were received in unused conditions and in its original packaging.Visual inspection: the returned samples were visually inspected, and no damage was identified in any of the samples returned.Dimensional: ring gauge test was performed to verify the external diameter ¿click fit od - over bumps¿ according to procedure.Results: all samples failed the ¿minimum¿ ring gauge test.The complaint was confirmed.The root cause was identified as outside diameter (od) over bumps out of specification to flash on supplier tool (cavity 2) action taken: supplier mold was repaired to remove burr on cavity 2.Supplier updated inspection test method to align with icu medical method.Icu medical inspection procedure released with new inspection method ¿click fit od - over bumps¿ to perform sampling during receiving inspection.A retrospective 12-month review period (aug 2023 to sep 2024) was made for complaints originated and related to this issue and one additional complaint was identified for this lot number.

Brand Name
BLUSELECT 8.0, REPLACEMENT INNER CANNULA, NON-FEN
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key20135197
Report Number9617604-2024-00682
Device Sequence Number6969085
Product Code BTO
UDI-Device Identifier15019517077797
UDI-Public(01)15019517077797(17)281004(10)4435051
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/856/080
Device Lot Number4435051
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer11/19/2024
06/30/2025
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date12/05/2024
07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown